MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 20gx1.25in winged bc adapter / connector defective / damaged multiguard defect ¿once the catheter has been inserted into the vein.Plastic part of the non-return valve removed when the canula was removed.Catheter unusable with valve closed¿.The defective medical device has been returned to the pharmacy, and is available for return to the laboratory by courier.How do you wish to proceed with the return to the laboratory? when did the incident occur? unknown.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Multiguard defect ¿once the catheter has been inserted into the vein.Plastic part of the non-return valve removed when the canula was removed.Catheter unusable with valve closed¿.The defective medical device has been returned to the pharmacy, and is available for return to the laboratory by courier.How do you wish to proceed with the return to the laboratory? when did the incident occur? unknown.
 
Additional Manufacturer Narrative
Our the reported issue of adapter/ connector defective/ damaged was confirmed upon inspection of the sample.Analysis of the sample showed the actuator detached from the catheter adapter.The actuator was cracked at the molding gate.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.The obstructed flow experienced by the user was caused by the detachment of the actuator from catheter adapter, which was caused by the crack observed.It was suspected that the crack at the molding gate occurred before the assembly process, which could have been during the actuator molding process at bd sandy plant.The bd sandy molding team was notified of this complaint.

Brand Name
BD CATHENA 20GX1.25IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19589249
Report Number2243072-2024-00741
Device Sequence Number7279015
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386811
Device Lot Number4005487
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown